Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 31, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 17, 2015, 1:36 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2015, 1:36 AM CDT (06:36 UTC)
- Expired
- May 17, 2015, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edwards County, TX, Kerr County, TX, Real County, TX, Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 6.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2174 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
371
WGUS54 KEWX 170636
FFWEWX
TXC137-265-385-465-170930-
/O.NEW.KEWX.FF.W.0031.150517T0636Z-150517T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
136 AM CDT SUN MAY 17 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN REAL COUNTY IN SOUTH CENTRAL TEXAS...
EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
NORTHERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
NORTHWESTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 430 AM CDT
* AT 130 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. A LINE OF STRONG STORMS PRODUCING HEAVY RAINS WILL
MOVE TO THE SOUTHEAST AT 20 MPH AS IT PUSHES TO THE NORTHERN PARTS
OF THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY. RAINFALL REPORTS
FROM COUNTIES TO OUR NORTH RANGE FROM 1 TO 2 1/2 INCHES WITHIN A
TWO HOUR PERIOD. THESE RAIN RATES ARE EXPECTED TO AFFECT THE
WARNED AREA AND FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROCKSPRINGS...JUNO...LOMA ALTA...KERR WILDLIFE MANAGEMENT AREA...
PANDALE...FLOUR MILLS...PRADE RANCH...THE INTERSECTION OF I-10 AND
U.S 290...I-10 NEAR THE KIMBLE-KERR COUNTY LINE...BAKERS
CROSSING...VINEGARONE...HACKBERRY CROSSING...DEVILS RIVER STATE
NATURAL AREA AND DEVILS SINKHOLE STATE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3028 10176 3029 9948 2996 9938 2982 10158
$$3 follow-up statements
813 WGUS74 KEWX 170725 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 225 AM CDT SUN MAY 17 2015 TXC137-265-385-465-170930- /O.CON.KEWX.FF.W.0031.000000T0000Z-150517T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REAL TX-EDWARDS TX-VAL VERDE TX-KERR TX- 225 AM CDT SUN MAY 17 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR NORTHERN REAL...EDWARDS...NORTHERN VAL VERDE AND NORTHWESTERN KERR COUNTIES... AT 220 AM CDT...FLASH FLOODING IS EXPECTED ACROSS PARTS OF THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY OVERNIGHT AS A LINE OF STRONG STORMS PRODUCING HEAVY RAIN CONTINUES TO PUSH TO THE SOUTHEAST AND EAST AT 20 MPH. DOPPLER RADAR ESTIMATED 1.5 TO 1.7 INCHES THE LAST HOUR ACROSS NORTHEAST VAL VERDE AND NORTHWEST EDWARDS. TRAINING CELLS WILL CONTINUE TO PRODUCE SIMILAR RAIN RATES AS THE STORMS SLOWLY PUSH TO THE SOUTHEAST AND EAST. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ROCKSPRINGS...JUNO...LOMA ALTA...KERR WILDLIFE MANAGEMENT AREA... PANDALE...FLOUR MILLS...PRADE RANCH...THE INTERSECTION OF I-10 AND U.S 290...I-10 NEAR THE KIMBLE-KERR COUNTY LINE...BAKERS CROSSING... VINEGARONE...HACKBERRY CROSSING...DEVILS RIVER STATE NATURAL AREA AND DEVILS SINKHOLE STATE NATURAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3028 10176 3029 9948 2996 9938 2982 10158 $$
635 WGUS74 KEWX 170843 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 AM CDT SUN MAY 17 2015 TXC137-265-385-465-170930- /O.CON.KEWX.FF.W.0031.000000T0000Z-150517T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REAL TX-EDWARDS TX-VAL VERDE TX-KERR TX- 343 AM CDT SUN MAY 17 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR NORTHERN REAL...EDWARDS...NORTHERN VAL VERDE AND NORTHWESTERN KERR COUNTIES... AT 336 AM CDT...DOPPLER RADAR CONTINUES TO SHOW STRONG STORMS ACROSS PARTS OF THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY. ALSO...THESE STORMS ARE PRODUCING HEAVY RAIN AS STORMS MOVE TO THE SOUTHEAST AND EAST AT 15 TO 20 MPH. RAINFALL AMOUNTS FROM GAUGES ACROSS THE AFFECT AREAS RANGE FROM 1/4 TO 2 INCHES THE PAST 3 HOURS. EXPECT STORMS TO MOVE TO THE SOUTHEAST AND EAST FOR THE NEXT SEVERAL HOURS AND CONTINUE TO PRODUCE UP TO 2 INCHES OF RAINFALL OVER ISOLATED LOCATIONS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ROCKSPRINGS...JUNO...LOMA ALTA...KERR WILDLIFE MANAGEMENT AREA... PANDALE...FLOUR MILLS...PRADE RANCH...THE INTERSECTION OF I-10 AND U.S 290...I-10 NEAR THE KIMBLE-KERR COUNTY LINE...BAKERS CROSSING... VINEGARONE...HACKBERRY CROSSING...DEVILS RIVER STATE NATURAL AREA AND DEVILS SINKHOLE STATE NATURAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3028 10176 3029 9948 2996 9938 2982 10158 $$
699 WGUS74 KEWX 170926 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 426 AM CDT SUN MAY 17 2015 TXC137-265-385-465-170932- /O.EXP.KEWX.FF.W.0031.000000T0000Z-150517T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REAL TX-EDWARDS TX-VAL VERDE TX-KERR TX- 426 AM CDT SUN MAY 17 2015 ...THE FLASH FLOOD WARNING FOR NORTHERN REAL...EDWARDS...NORTHERN VAL VERDE AND NORTHWESTERN KERR COUNTIES WILL EXPIRE AT 430 AM CDT... THE HEAVY RAIN HAS ENDED ACROSS VAL VERDE AND NORTHERN EDWARDS...REAL AND KERR COUNTIES AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. HOWEVER...USE CAUTION WHEN DRIVING AS AREA ROADS WILL REMAIN WET FOR SEVERAL HOURS. LAT...LON 3028 10176 3029 9948 2996 9938 2982 10158 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 17, 12:26 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 17, 12:26 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1226 AM CDT SUN MAY 17 2015 .AVIATION.../06Z TAFS/ MAIN CONCERN FOR THIS FORECAST WILL BE THE CONVECTION THAT WILL BEGIN TO IMPACT THE NORTHWESTERN SECTIONS OF THE AREA BY 06Z. CURRENT TRENDS SHOW THE CONVECTION MOVING E/SE AT 15-2O KNOTS. THE THREAT FOR SEVERE HAIL OR WINDS IS SLOWLY DIMINISHING AND HEAVY RAINFALL WITH FLOODING IS BECOMING THE MAIN CONCERN. STILL COULD SEE WIND GUSTS TO 40 KNOTS AND SMALL HAIL. AHEAD OF THE CONVECTION MVFR CIGS HAVE DEVELOPED NEAR OR AT THE I-35 TERMINALS. EXPECT THE MVFR CIGS TO DEVELOP AT KDRT AROUND 09Z. THIS SHOULD BE CLOSE TO THE ARRIVAL OF THE CONVECTION. CONVECTION EXPECTED TO ARRIVE ALONG THE I-35 CORRIDOR IN THE 10Z-12Z TIME FRAME. WILL HAVE TO WATCH FOR ANY INCREASE IN FORWARD SPEED OF THE CONVECTION THROUGH THE EARLY MORNING. BY 18Z-20Z MVFR CIGS SHOULD RETURN TO ALL SITES. MVFR CIGS DEVELOP AGAIN AFTER 03Z-05Z AT THE I-35 LOCATIONS. && .PREV DISCUSSION... /ISSUED 1109 PM CDT SAT MAY 16 2015/ UPDATE... ..FLASH FLOOD WATCH IN EFFECT LATE TONIGHT INTO SUNDAY MORNING FOR NORTHERN AND CENTRAL PARTS OF SOUTH CENTRAL TEXAS... STORMS THAT FIRED OFF THE DRYLINE IN WEST TEXAS THIS EVENING HAVE EVOLVED INTO A BACKBUILDING LINE OF CONVECTION EXTENDING FROM JUST SOUTH OF FORT STOCKTON TO JUST EAST OF SAN ANGELO. ALTHOUGH THE 00Z DRT SOUNDING DISPLAYED 4000 J/KG OF CAPE...A SHARP CAPPING INVERSION AT 850 MB ON THE SOUNDING PRESENT OVER MOST OF SOUTH CENTRAL TEXAS HAS PREVENTED DEEP CONVECTION FROM DEVELOPING THUS FAR. HOWEVER...OUTFLOW BOUNDARIES FROM THIS STORM COMPLEX WILL PROVIDE ENOUGH LIFT TO DEVELOP CONVECTION DESPITE THE CAP TO TAP INTO 2000-4000 J/KG OF CAPE. IN ADDITION...PW VALUES SHOULD INCREASE TO 1.6-2.0 INCHES TONIGHT ACROSS THE HILL COUNTRY DUE TO A STRENGTHENING H850-925 LLJ AND INCREASE IN PACIFIC MOISTURE FROM THE WEST EVIDENT ON WV IMAGERY. CANNOT RULE OUT A BRIEF STRONG STORM CAPABLE OF PRODUCING STRONG TO SEVERE WINDS AND HAIL...BUT THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING FOR TRAINING STORMS. MODELS HAVE GRADUALLY TRENDED SLOWER AND WETTER...BUT A BLEND OF THE NAM/HRRR/HI-RES TX TCH WRF SUGGESTS THAT CONVECTION WILL ENTER THE SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY BETWEEN 1-4 AM...BEFORE SPREADING INTO THE I-35 CORRDIOR BETWEEN 4-7AM. STORMS SHOULD GRADUALLY WEAKEN AS THEY ENTER THE I-35 CORRIDOR...BUT THE HEAVY RAINFALL THREAT MAY CONTINUE PAST DAYBREAK. AS A RESULT OF THESE TRENDS...HAVE PUSHED THE RAINFALL BACK A FEW HOURS AND INCREASED RAINFALL TOTALS OVER THE WESTERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU SLIGHTLY. PREV DISCUSSION... /ISSUED 655 PM CDT SAT MAY 16 2015/ AVIATION.../00Z TAF CYCLE/ MOSTLY VFR CIGS PREVAIL ACROSS THE REGION THIS AFTERNOON/EARLY EVENING WITH EXCEPTION NEAR KSAT THAT IS OBSERVING LOCAL MVFR CIGS. FEEL THESE CIGS WILL LIKELY PERSIST MORE THAN NOT AND KEPT MVFR CIGS IN FOR KSAT THROUGH THE NEXT 6 HOURS AS ALL OTHER SITES CONTINUE TO FALL AS WELL. A FEW ISOLATED SHRA WILL BE NEAR THE KSAT TO KAUS CORRIDOR NEXT FEW HOURS BUT COVERAGE SHOULD BE LIMITED AND NOT PLACED IN TAFS DIRECTLY. MAIN FOCUS WILL SHIFT ON THUNDERSTORM DEVELOPMENT NEAR SJT OVERNIGHT AND SHIFT SOUTHEAST INTO HILL COUNTRY TOWARDS CENTRAL TAF SITES. LOCALLY HEAVY RAIN NW OF CENTRAL TERMINALS IS MOSTLY LIKELY WITH SOME SHRA DEVELOPING TOWARDS THEM BY 10-14Z AND LINGER THROUGH LATE MORNING. WILL NEED TO MONITOR IF HEAVIER TS ACTIVITY APPROACHES. CIGS COULD GET AS LOW AS IFR IN LOCAL SPOTS WITH WIDESPREAD IFR LIKELY THAT SAME TIME FRAME. A SLOW IMPROVEMENT WILL OCCUR THROUGH MID TO LATE AFTN TO VFR. SURFACE WINDS WILL REMAIN FROM THE SOUTH DROPPING TO LESS THAN 10 KT OVERNIGHT. PREV DISCUSSION... /ISSUED 258 PM CDT SAT MAY 16 2015/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... THE STAGE IS SET FOR THE NEXT IN LINE AMONG A LONG SERIES OF THUNDERSTORM EVENTS OVER SOUTH CENTRAL TX. RECURRENT TROUGH EJECTIONS FROM NW MEXICO INTO THE CENTRAL PLAINS WILL SET OFF THE NEXT OUTBREAK OF SEVERE WEATHER OVER WEST CENTRAL AND NORTH TEXAS THIS EVENING... WITH SEVERE WEATHER BEING THE INITIAL CONCERN SHOULD THE DRYLINE BASED INITIATION SPREAD FAR ENOUGH SOUTH. SPC MESOANALYSIS TOOLS ALSO SHOW AN EXCELLENT ENVIRONMENT FOR BOTH CAPE AND SHEAR FOR THE SERRANIAS DEL BURRO SUPERCELLS TO GET GOING...AND SATELLITE VIS IMAGERY SHOW A LARGE UPTICK IN ALTO CUMULUS DEVELOPMENT IN THAT REGION. WILL SUGGEST THE GREATEST SEVERE POTENTIAL FOR THIS EVENING AND MAINLY NORTH OF THE ESCARPMENT...BUT PWAT MOISTURE VALUES IN THE 1.8 TO 2 INCH RANGE SHOULD QUICKLY SHIFT THE EMPHASIS FROM SEVERE TO HEAVY RAINFALL AS AN EVOLVING MCS IS EXPECTED FORM OVER THE SOUTHERN EDWARDS PLATEAU AND NORTHERN HILL COUNTRY LATE TONIGHT. HIGHER RES MODEL QPFS HAVE TRENDED TOWARD A SLIGHTLY FARTHER SOUTH INTRUSION INTO OUR CENTRAL COUNTIES AND ARE FARTHER SOUTH THAN THE CONSENSUS OF THE SYNOPTIC MODELS. CORFIDI VECTORS ARE EXPECTED SHIFT MORE NORTHERLY WITH TIME TO REINFORCE THE TREND FOR THE CONVECTION TO MAKE IT FARTHER SOUTH. THUS THE FLASH FLOOD WATCH FOR COUNTIES ALONG AND GENERALLY NORTH OF HWY 90 MAY SEEM A BIT FARTHER SOUTH THAN WHAT MANY OF THE MODEL SOLUTIONS SUGGEST. BY SUNDAY...BOUNDARY INTERACTIONS COULD TAKE OVER AND PROVIDE LESS CERTAINTY ON CONVECTIVE TRENDS...SO WILL SHOW A GRADUAL SCALING BACK OF POPS LATE SUNDAY INTO SUNDAY NIGHT. LONG TERM (MONDAY THROUGH SATURDAY)... EARLIER MODEL RUNS SUGGESTED MORE BOUNDARY INTERACTIONS TO PROLONG HIGH POPS WELL INTO MONDAY. THE MORE AGGRESSIVE TREND FOR EARLY SUNDAY WOULD SUGGEST THAT THE ATMOSPHERE WOULD BECOME WORKED OVER INTO MONDAY AND WILL CONTINUE CHANCE CATEGORY POPS. POPS THROUGH THE EXTENDED REMAIN NEAR OR ABOVE CLIMATOLOGY AS THE SUBTROPICAL JET REMAINS ACTIVE OVER THE EASTERN PACIFIC THROUGH THE PERIOD. ON TUESDAY...A BACKDOOR FRONT IS SUGGESTED TO SLIP INTO EAST TX AND ENHANCE RAIN CHANCES FOR OUR EASTERN COUNTIES. WHILE THERE COULD BE A DIURNAL ENHANCEMENT OF RAIN CHANCES OVER EASTERN COUNTIES DUE TO MOISTURE POOLING...WILL FAVOR THE DRIER SOLUTIONS THAT KEEP THE FRONTAL BOUNDARIES NORTH OF THE AREA INTO MIDWEEK. POPS ARE CAPPED AT 30 PERCENT OR LESS WITH FOCUS MAINLY TO THE NORTH THROUGH THURSDAY AS MODEL CONSENSUS SHOWS SHALLOW RIDGING ALOFT OVER TX. THE NEXT IN A SERIES OF UPPER TROUGHS TO DIG OVER THE SWRN US ARRIVES TO PROVIDE ANOTHER SLIGHT UPTICK IN POPS FOR FRIDAY INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 85 71 85 72 / 50 40 20 30 10 AUSTIN BERGSTROM INTL AIRPORT 72 85 71 86 71 / 50 40 20 30 10 NEW BRAUNFELS MUNI AIRPORT 72 85 72 85 72 / 40 40 20 30 10 BURNET MUNI AIRPORT 70 83 70 83 70 / 50 40 30 30 20 DEL RIO INTL AIRPORT 71 85 72 86 72 / 30 30 40 30 30 GEORGETOWN MUNI AIRPORT 71 84 70 84 71 / 50 40 20 30 10 HONDO MUNI AIRPORT 72 86 72 86 72 / 50 40 30 30 10 SAN MARCOS MUNI AIRPORT 72 84 71 85 72 / 40 40 20 30 10 LA GRANGE - FAYETTE REGIONAL 75 86 73 86 72 / 30 40 20 30 10 SAN ANTONIO INTL AIRPORT 73 85 72 85 72 / 40 40 20 30 10 STINSON MUNI AIRPORT 73 86 73 86 73 / 40 40 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... EDWARDS...GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR...KINNEY... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 16, 2:33 PM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 233 PM CDT SAT MAY 16 2015 TXZ171>173-183>194-202>209-217>225-228-171945- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 233 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. CHANCES FOR THUNDERSTORMS WILL INCREASE LATE TONIGHT AND INTO SUNDAY. THE STORMS LATE TONIGHT WILL BE PRIMARILY LOCATED ACROSS THE HILL COUNTRY. SOME STORMS ACROSS THE HILL COUNTRY LATE TONIGHT INTO SUNDAY COULD PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP TO 4 INCHES...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS NORTH OF A DEL RIO TO SAN ANTONIO TO GIDDINGS LINE. IN ADDITION...THERE WILL ALSO BE A POTENTIAL FOR STRONG TO SEVERE STORMS LATE TONIGHT AND INTO SUNDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN SEVERE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME STORMS LATE TONIGHT THROUGH SUNDAY NIGHT COULD PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP TO 4 INCHES...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS NORTH OF A DEL RIO TO SAN ANTONIO TO GIDDINGS LINE THROUGH 7 PM SUNDAY. IN ADDITION...THERE WILL ALSO BE A POTENTIAL FOR STRONG TO SEVERE STORMS LATE TONIGHT THROUGH SUNDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED OVERNIGHT AND THROUGH SUNDAY.
In the hours before
Special weather statement, May 17, 12:54 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1254 AM CDT SUN MAY 17 2015
TXZ183-184-170630-
EDWARDS TX-VAL VERDE TX-
1254 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS AND VAL
VERDE COUNTIES UNTIL 130 AM CDT...
AT 1250 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF ROOSEVELT
TO NEAR PANDALE...AND MOVING SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THE LEADING EDGE OF THE LINE OF STRONG STORMS. THE LINE WILL
CONTINUE TO PUSH TO THE SOUTHEAST WITH STRONGER STORMS ENTERING THE
NORTHERN VAL VERDE COUNTY WITHIN THE NEXT 30 TO 45 MINUTES.
LOCATIONS IMPACTED INCLUDE...
LANGTRY...JUNO...LOMA ALTA...OSMAN...CARTA VALLEY...PANDALE...FLOUR
MILLS...SHUMLA...PUMPVILLE...SEMINOLE CANYON STATE PARK...BAKERS
CROSSING...VINEGARONE...HACKBERRY CROSSING AND DEVILS RIVER STATE
NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3028 10176 3029 10033 2983 10019 2968 10136
2975 10142 2977 10140 2975 10144 2979 10147
2976 10154 2981 10154 2977 10158 2976 10171
2978 10176
TIME...MOT...LOC 0550Z 318DEG 17KT 3039 10036 3024 10153The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:54 AM CDT | Special Weather Statement | EWX | Edwards, Val Verde | 36 min |
| May 17, 1:50 AM CDT | Special Weather Statement | EWX | Edwards | 40 min |
| May 17, 1:54 AM CDT | Special Weather Statement | EWX | Val Verde | 51 min |
| May 17, 2:05 AM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| May 17, 2:50 AM CDT | Special Weather Statement | EWX | Gillespie, Llano | 55 min |
| May 17, 3:04 AM CDT | Special Weather Statement | EWX | Real | 41 min |
| May 17, 3:54 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| May 17, 4:05 AM CDT | Special Weather Statement | EWX | Blanco, Burnet | 40 min |
| May 17, 4:19 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| May 17, 4:58 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| May 17, 5:30 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| May 17, 5:40 AM CDT | Special Weather Statement | EWX | Maverick, Uvalde, Zavala | 50 min |
| May 17, 5:52 AM CDT | Areal Flood Advisory | EWX | Maverick, Zavala | 3 hr |
| May 17, 5:56 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Burnet, Comal, Hays and 4 more | 3 hr |
| May 17, 6:15 AM CDT | Special Weather Statement | EWX | Kendall | 45 min |
| May 17, 7:00 AM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays | 3 hr |
| May 17, 7:18 AM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Maverick, Medina, Uvalde, Zavala | 3 hr |
| May 17, 7:32 AM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 3 hr |
| May 17, 8:09 AM CDT | Flash Flood Warning | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, Fayette and 7 more | 3 hr |
| May 17, 8:44 AM CDT | Flash Flood Warning | EWX | Blanco, Comal, Hays, Kendall, Travis, Williamson | 2 hr |
| May 17, 9:16 AM CDT | River Flood Warning | EWX | Dimmit | 12 days |
| May 17, 9:55 AM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca | 3 hr |
| May 17, 10:15 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes, Lavaca | 60 min |
| May 17, 10:45 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Comal, Hays, Kendall, Travis and 1 more | 2 hr |
| May 17, 11:01 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, Fayette and 7 more | 3 hr |
| May 17, 11:30 AM CDT | Flash Flood Warning | EWX | Caldwell | 2 hr |
| May 17, 11:45 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 39 hr |
| May 17, 11:51 AM CDT | River Flood Warning | EWX | Travis | 14 hr |
| May 17, 1:28 PM CDT | Areal Flood Advisory | EWX | Caldwell | 4 hr |
| May 17, 3:36 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 24 hr |
| May 17, 3:42 PM CDT | River Flood Warning | EWX | Gonzales | 56 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.